Alert archive / California / Frost Advisories in 2012
Frost Advisory 6, NWS Los Angeles, CA
NWS Los Angeles, CA issued this frost advisory at Mar 7, 2012, 2:34 PM PST. It took effect at Mar 8, 2012, 12:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2012, 2:34 PM PST (22:34 UTC)
- In effect from
- Mar 8, 2012, 12:00 AM PST
- Expired
- Mar 8, 2012, 8:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
962 WWUS76 KLOX 072234 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 234 PM PST WED MAR 7 2012 ...AREAS OF FROST EXPECTED IN WIND PROTECTED LOCATIONS OF THE CENTRAL COAST AND THE VENTURA COUNTY VALLEYS... .A COLD AIR MASS REMAINS IN PLACE IN THE WAKE OF A COLD LOW PRESSURE SYSTEM THAT MOVED THROUGH YESTERDAY. TEMPERATURES WILL REMAIN AT OR BELOW FREEZING IN WIND PROTECTED LOCATIONS OF THE CENTRAL COAST AND ACROSS PORTIONS OF THE VENTURA COUNTY VALLEYS. CAZ034-035-080645- /O.NEW.KLOX.FR.Y.0006.120308T0800Z-120308T1600Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 234 PM PST WED MAR 7 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST THURSDAY. * TEMPERATURES...DROPPING TO AROUND 30. * TIMING...THE EARLY MORNING HOURS WITH DURATIONS OF 2 TO 4 HOURS. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ036-080645- /O.NEW.KLOX.FR.Y.0006.120308T0800Z-120308T1600Z/ SANTA YNEZ VALLEY- INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG 234 PM PST WED MAR 7 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST THURSDAY. * TEMPERATURES...DROPPING TO AROUND 30. * TIMING...THE EARLY MORNING HOURS WITH DURATIONS OF 2 TO 4 HOURS. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ044-080645- /O.NEW.KLOX.FR.Y.0006.120308T0800Z-120308T1600Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 234 PM PST WED MAR 7 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST THURSDAY. * TEMPERATURES...DROPPING TO AROUND 30. * TIMING...THE EARLY MORNING HOURS WITH DURATIONS OF 2 TO 4 HOURS. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SWEET
3 follow-up statements
529 WWUS76 KLOX 080618 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1018 PM PST WED MAR 7 2012 ...AREAS OF FROST EXPECTED IN WIND PROTECTED LOCATIONS OF THE CENTRAL COAST AND THE VENTURA COUNTY VALLEYS... .A COLD AIR MASS REMAINS IN PLACE IN THE WAKE OF A COLD LOW PRESSURE SYSTEM THAT MOVED THROUGH YESTERDAY. TEMPERATURES WILL REMAIN AT OR BELOW FREEZING IN WIND PROTECTED LOCATIONS OF THE CENTRAL COAST AND ACROSS PORTIONS OF THE VENTURA COUNTY VALLEYS. CAZ034-035-081200- /O.CON.KLOX.FR.Y.0006.120308T0800Z-120308T1600Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 1018 PM PST WED MAR 7 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THURSDAY... * TEMPERATURES...DROPPING TO AROUND 30. * TIMING...THE EARLY MORNING HOURS WITH DURATIONS OF 2 TO 4 HOURS. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ036-081200- /O.CON.KLOX.FR.Y.0006.120308T0800Z-120308T1600Z/ SANTA YNEZ VALLEY- INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG 1018 PM PST WED MAR 7 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THURSDAY... * TEMPERATURES...DROPPING TO AROUND 30. * TIMING...THE EARLY MORNING HOURS WITH DURATIONS OF 2 TO 4 HOURS. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ044-081200- /O.CON.KLOX.FR.Y.0006.120308T0800Z-120308T1600Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 1018 PM PST WED MAR 7 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THURSDAY... * TEMPERATURES...DROPPING TO AROUND 30. * TIMING...THE EARLY MORNING HOURS WITH DURATIONS OF 2 TO 4 HOURS. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
789 WWUS76 KLOX 081122 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 322 AM PST THU MAR 8 2012 ...AREAS OF FROST EXPECTED IN WIND PROTECTED LOCATIONS OF THE CENTRAL COAST AND THE VENTURA COUNTY VALLEYS... .A COLD AIR MASS REMAINS IN PLACE IN THE WAKE OF A COLD LOW PRESSURE SYSTEM THAT MOVED THROUGH YESTERDAY. TEMPERATURES WILL REMAIN AT OR BELOW FREEZING DURING THE EARLY MORNING IN WIND PROTECTED LOCATIONS OF THE CENTRAL COAST AND ACROSS PORTIONS OF THE VENTURA COUNTY VALLEYS. CAZ034-035-081600- /O.CON.KLOX.FR.Y.0006.000000T0000Z-120308T1600Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 322 AM PST THU MAR 8 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * TEMPERATURES...TEMPERATURES WILL CONTINUE TO DROP TO AROUND 30 AROUND 6 AM PST THIS MORNING. TEMPERATURES WILL REMAIN AT OR BELOW FREEZING BETWEEN TWO AND FOUR HOURS. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ036-081600- /O.CON.KLOX.FR.Y.0006.000000T0000Z-120308T1600Z/ SANTA YNEZ VALLEY- INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG 322 AM PST THU MAR 8 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * TEMPERATURES...TEMPERATURES WILL CONTINUE TO DROP TO AROUND 30 AROUND 6 AM PST THIS MORNING. TEMPERATURES WILL REMAIN AT OR BELOW FREEZING BETWEEN TWO AND FOUR HOURS. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ044-081600- /O.CON.KLOX.FR.Y.0006.000000T0000Z-120308T1600Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 322 AM PST THU MAR 8 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * TEMPERATURES...TEMPERATURES WILL CONTINUE TO DROP TO AROUND 30 AROUND 6 AM PST THIS MORNING. TEMPERATURES WILL REMAIN AT OR BELOW FREEZING BETWEEN TWO AND FOUR HOURS. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HALL
645 WWUS76 KLOX 081557 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 757 AM PST THU MAR 8 2012 CAZ034-035-081700- /O.EXP.KLOX.FR.Y.0006.000000T0000Z-120308T1600Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 757 AM PST THU MAR 8 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... THE COLD TEMPERATURES FROM EARLIER HAVE BEGUN TO WARM THIS MORNING...AND THE FROST ADVISORIES WILL BE ALLOWED TO EXPIRE ON TIME. $$ CAZ036-081700- /O.EXP.KLOX.FR.Y.0006.000000T0000Z-120308T1600Z/ SANTA YNEZ VALLEY- INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG 757 AM PST THU MAR 8 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... THE COLD TEMPERATURES FROM EARLIER HAVE BEGUN TO WARM THIS MORNING...AND THE FROST ADVISORIES WILL BE ALLOWED TO EXPIRE ON TIME. $$ CAZ044-081700- /O.EXP.KLOX.FR.Y.0006.000000T0000Z-120308T1600Z/ VENTURA COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU 757 AM PST THU MAR 8 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... THE COLD TEMPERATURES FROM EARLIER HAVE BEGUN TO WARM THIS MORNING...AND THE FROST ADVISORIES WILL BE ALLOWED TO EXPIRE ON TIME. $$ RK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Mar 7, 2:30 PM PST, 4 minutes earlier.
Area forecast discussion, Mar 7, 2:30 PM PST, 4 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 PM PST WED MAR 7 2012 .SYNOPSIS... BUILDING HIGH PRESSURE ACROSS THE REGION WILL BRING A WARMING TREND TO THE AREA THROUGH THE END OF THE WEEK. A SERIES OF WEAK COLD FRONTS WILL DROP SOUTH INTO SOUTHWEST CALIFORNIA EARLY NEXT WEEK...COMMENCING A GENERAL COOLING TREND INTO MIDWEEK NEXT WEEK. && .SHORT TERM (TONIGHT-SATURDAY)... ADDED A FROST ADVISORY FOR THE CENTRAL COAST...SANTA YNEZ VALLEY AND THE VENTURA COUNTY INTERIOR VALLEYS...ESPECIALLY THE OJAI VALLEY AREA FOR LATE TONIGHT. TEMPERATURES WILL DROP TO AROUND 30 DEGREES IN THE COLDEST LOCATIONS FOR 2 TO 4 HOURS. AFTER TONIGHT...A RIDGE OF HIGH PRESSURE BUILDS INTO SOUTHERN CALIFORNIA AND WEAK OFFSHORE FLOW WILL COMBINE WITH THE RIDGE TO PRODUCE WARMER HIGH TEMPERATURES THROUGH FRIDAY. THE WARMEST LOCATIONS WILL TOP OUT IN THE LOWER 80S. NORTHEAST WINDS WILL OCCUR EACH MORNING THROUGH FRIDAY WITH GUSTS AROUND 25 TO 30 MPH. SKIES WILL REMAIN CLEAR. FOR SATURDAY...MADE A LAST SECOND DECISION TO INCREASE THE HIGH TEMPERATURES FOR SATURDAY ACROSS THE INTERIOR SECTIONS. THE COASTAL SECTIONS ARE STILL EXPECTED TO COOL DOWN AS THE OFFSHORE FLOW TRANSITIONS TO ONSHORE FLOW LATE IN THE DAY. STILL EXPECTING SOME KIND OF A MARINE LAYER TO DEVELOP EITHER SATURDAY NIGHT OR SUNDAY NIGHT. .LONG TERM (SUNDAY-WEDNESDAY)... THE LONG WAVE PATTERN DOES READJUST SOME FOR NEXT WEEK AS A SERIES OF TROUGHS PUSH INTO THE PACIFIC NORTHWEST AND THE ASSOCIATED FRONTS EXTEND DOWN INTO NORTHERN AND CENTRAL CALIFORNIA. THE FIRST COLD FRONT OF INTEREST TAKES AIM ON THE NORTHERNMOST FRINGES OF OUR REGION EARLY MONDAY SO I ADDED A SLIGHT CHANCE OF SHOWERS TO SAN LUIS OBISPO COUNTY. THE INCREASED TROUGH ACTIVITY ALONG THE WEST COAST WILL ALSO RESULT IN COOLER TEMPERATURES THROUGH MUCH OF THE EXTENDED PERIOD. THERE IS ANOTHER SLIGHT CHANCE OF SHOWERS IN THE FORECAST FOR SAN LUIS OBISPO COUNTY ON WEDNESDAY. OTHERWISE...THE SERIES OF TROUGHS WILL NOT PUSH FAR ENOUGH SOUTH TO IMPACT THE REST OF THE AREA AND MOST OR THE REGION WILL STAY DRY THROUGH THE EXTENDED PERIOD. && .AVIATION...07/1740Z... MODERATE TO HIGH CONFIDENCE IN CAVU TAFS THROUGH THE PERIOD. THERE WILL BE SOME SURFACING OF GUSTY N-NE WINDS AT MANY OF THE AIRFIELDS ACROSS THE FORECAST AREA THROUGH THIS AFTERNOON. THERE IS A 30 PERCENT CHANCE THAT GUSTS WILL PERSIST +/- 2 HOURS FROM TAF TIMES. THERE WILL ALSO BE SOME LLWS/TURBULENCE ISSUES NEAR THE MOUNTAIN PASSES. KLAX...MODERATE TO HIGH CONFIDENCE IN 18Z TAF. LOWER CONFIDENCE IN THE GUSTY NW WINDS...THAT WILL LIKELY BE SPORADIC IN NATURE AND MAY PERSIST +/- 2 HOURS FROM TAF TIME OF 20Z. KBUR...MODERATE TO HIGH CONFIDENCE IN 18Z TAF. LOWER CONFIDENCE IN THE TIMING OF NW WIND GUSTS BETWEEN 19Z-23Z THIS AFTERNOON. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY (SEE LAXCFWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...SWEET AVIATION...SMITH SYNOPSIS...HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 7, 6:00 AM PST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST WED MAR 7 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-081400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST WED MAR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AREAS OF FROST WILL AFFECT THE CENTRAL COAST...SANTA YNEZ VALLEY AND VENTURA VALLEYS THIS MORNING. * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY AREAS OF FROST ARE POSSIBLE IN THE SANTA YNEZ AND VENTURA VALLEYA AND VENTURA VALLEYS THROUGH EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 2:40 AM PST | Small Craft Advisory | LOX | 18 hr | |
| Mar 7, 7:36 AM PST | High Surf Advisory | LOX | 8 hr |
Nearby
Frost Advisories in California, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.